MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. PERIVAC¿ KIT; UNIVERSAL DRAINAGE TRAY

MERIT MEDICAL SYSTEMS, INC. PERIVAC¿ KIT; UNIVERSAL DRAINAGE TRAY
Model Number 00884450486115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
A case report published in june/july 2021 indicated that an 80-year old woman with a history of persistent atrial fibrillation underwent the lariat left atrial appendage (laa) litigation procedure.The procedure was uneventful and at the end a straight pericardial drain was placed to allow further evacuation of the space from the ligated laa.The patient did well for the first 18 hours with no further drainage.The next morning, the patient complained of signification chest pain and many bouts of deep coughing.Immediately after that the patient's pericardial drain starting putting out a significant amount of dark venous blood suggestive of possible recurrent pericardial effusion.A transthoracic echocardiography did not reveal any pericardial fluid.The patient was examined under fluoroscopy where the tip of the drain was not clearly visible in the pericardial space.Contrast injection through pericardial drain confirmed its location in the hepatic vein inferior vena cava (ivc) confluence.Computed tomography(ct) also was performed and identified that the pericardial drain has migrated into the ivc and the tip was in the middle hepatic vein.This confirmed the migration of the pericardial drain tip from the pericardial space into the ivc.Further review of the echocardiography and ct confirmed a very thin area of tissue at the junction of the ivc and the right atrium (ra).It is likely that this vulnerable area was punctured due to patient movement and violent bouts of coughing.The location of the drain was confirmed and repaired under direct visualization in the operating room transesophageal echocardiography tee was performed and confirmed the catheter to be in the ivc, piercing it right at the atrial junction.Median sternotomy was performed and established aortic and right atrial appendage cannulator.It should be noted that the catheter was still in the right atrial and the ivc junction.The catheter was pulled, and the hole was closed with a suture with no residual bleeding.A full maze procedure was also done.There was a lariat suture noted on the left atrial appendage that was excluding a large part of it.The patient tolerated the procedure well, then she was discharged in stable condition.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for investigation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
PERIVAC¿ KIT
Common Device Name
UNIVERSAL DRAINAGE TRAY
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
12701 kingston ave
chester VA 23836
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
12701 kingston ave
chester VA 23836
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key16675237
Report Number1125782-2023-00002
Device Sequence Number20154025
Product Code PPD
UDI-Device Identifier00884450486115
UDI-Public00884450486115
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00884450486115
Device Catalogue NumberK10T-05816
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale